Alert archive / Louisiana / Heat Advisories in 2016

Heat Advisory 2, NWS Lake Charles, LA

June 16, 201610 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this heat advisory at Jun 16, 2016, 3:07 PM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jun 17, 2016, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2016, 3:07 PM CDT (20:07 UTC)
In effect from
Jun 17, 2016, 11:00 AM CDT
Expired
Jun 17, 2016, 7:00 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.5

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS74 KLCH 162007
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
307 PM CDT THU JUN 16 2016

...HEAT ADVISORY FOR TODAY...

.HIGH PRESSURE ALOFT WILL LIMIT CLOUDS AND PROHIBIT COOLING
SHOWERS. THIS WILL RESULT IN TEMPERATURES CLIMBING INTO THE MID
90S AGAIN FRIDAY AFTERNOON. MEANWHILE...SOUTH WINDS AT THE
SURFACE WILL BRING IN GULF MOISTURE AND RELATIVELY HIGH HUMIDITY.
THE COMBINATION OF TEMPERATURES AND HUMIDITY WILL CREATE HOT AND
VERY MUGGY CONDITIONS. IN THIS ENVIRONMENT...PROLONGED EXPOSURE TO
THE HEAT COULD RESULT IN THE DEVELOPMENT OF HEAT ILLNESS.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
170600-
/O.NEW.KLCH.HT.Y.0002.160617T1600Z-160618T0000Z/
/O.CON.KLCH.HT.Y.0001.000000T0000Z-160617T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...ROANOKE...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA...MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE...
GRAND CHENIER...RUTHERFORD BEACH...TOWN BLUFF...FRED...
HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...
SILSBEE...BEAUMONT...SABINE PASS...SEA RIM STATE PARK...ORANGE...
VIDOR...BRIDGE CITY...HOLLY SPRINGS...JASPER...KIRBYVILLE...
MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE...
FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL...
GIST...BUNA...EVADALE...DEWEYVILLE
307 PM CDT THU JUN 16 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY. 

* TEMPERATURE...HEAT INDICES OF 105 TO 109 DEGREES

* IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO 
  CREATE A SITUATION WHERE HEAT ILLNESSES INCLUDING HEAT 
  EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
4 follow-up statements
854 
WWUS74 KLCH 162008
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 PM CDT THU JUN 16 2016

...HEAT ADVISORY IN EFFECT FOR FRIDAY AFTERNOON...

.HIGH PRESSURE ALOFT WILL LIMIT CLOUDS AND PROHIBIT COOLING
SHOWERS. THIS WILL RESULT IN TEMPERATURES CLIMBING INTO THE MID
90S AGAIN FRIDAY AFTERNOON. MEANWHILE...SOUTH WINDS AT THE
SURFACE WILL BRING IN GULF MOISTURE AND RELATIVELY HIGH HUMIDITY.
THE COMBINATION OF TEMPERATURES AND HUMIDITY WILL CREATE HOT AND
VERY MUGGY CONDITIONS. IN THIS ENVIRONMENT...PROLONGED EXPOSURE
TO THE HEAT COULD RESULT IN THE DEVELOPMENT OF HEAT ILLNESS.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
170415-
/O.CON.KLCH.HT.Y.0001.000000T0000Z-160617T0000Z/
/O.CON.KLCH.HT.Y.0002.160617T1600Z-160618T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...ROANOKE...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA...MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE...
GRAND CHENIER...RUTHERFORD BEACH...TOWN BLUFF...FRED...
HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...
SILSBEE...BEAUMONT...SABINE PASS...SEA RIM STATE PARK...ORANGE...
VIDOR...BRIDGE CITY...HOLLY SPRINGS...JASPER...KIRBYVILLE...
MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE...
FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL...
GIST...BUNA...EVADALE...DEWEYVILLE
308 PM CDT THU JUN 16 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
FRIDAY...

* TEMPERATURE...HEAT INDICES OF 105 TO 109 DEGREES

* IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO 
  CREATE A SITUATION WHERE HEAT ILLNESSES INCLUDING HEAT 
  EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
131 
WWUS74 KLCH 170130
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 PM CDT THU JUN 16 2016

...HEAT ADVISORY IN EFFECT FOR FRIDAY AFTERNOON...

.HIGH PRESSURE ALOFT WILL LIMIT CLOUDS AND PROHIBIT COOLING
SHOWERS. THIS WILL RESULT IN TEMPERATURES CLIMBING INTO THE MID
90S AGAIN FRIDAY AFTERNOON. MEANWHILE...SOUTH WINDS AT THE
SURFACE WILL BRING IN GULF MOISTURE AND RELATIVELY HIGH HUMIDITY.
THE COMBINATION OF TEMPERATURES AND HUMIDITY WILL CREATE HOT AND
VERY MUGGY CONDITIONS. IN THIS ENVIRONMENT...PROLONGED EXPOSURE
TO THE HEAT COULD RESULT IN THE DEVELOPMENT OF HEAT ILLNESS.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
171200-
/O.CON.KLCH.HT.Y.0002.160617T1600Z-160618T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...ROANOKE...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA...MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE...
GRAND CHENIER...RUTHERFORD BEACH...TOWN BLUFF...FRED...
HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...
SILSBEE...BEAUMONT...SABINE PASS...SEA RIM STATE PARK...ORANGE...
VIDOR...BRIDGE CITY...HOLLY SPRINGS...JASPER...KIRBYVILLE...
MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE...
FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL...
GIST...BUNA...EVADALE...DEWEYVILLE
830 PM CDT THU JUN 16 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
FRIDAY...

* TEMPERATURE...HEAT INDICES OF 105 TO 109 DEGREES

* IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO 
  CREATE A SITUATION WHERE HEAT ILLNESSES INCLUDING HEAT 
  EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
012 
WWUS74 KLCH 170916
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 AM CDT FRI JUN 17 2016

...HEAT ADVISORY IN EFFECT FOR TODAY...

.HIGH PRESSURE ALOFT WILL LIMIT CLOUDS AND PROHIBIT COOLING
SHOWERS. THIS WILL RESULT IN TEMPERATURES CLIMBING INTO THE MID
90S AGAIN THIS AFTERNOON. MEANWHILE...SOUTH WINDS AT THE SURFACE
WILL BRING IN GULF MOISTURE AND RELATIVELY HIGH HUMIDITY. THE
COMBINATION OF TEMPERATURES AND HUMIDITY WILL CREATE HOT AND VERY
MUGGY CONDITIONS...WITH APPARENT TEMPERATURES OR THE HEAT INDEX
FROM 105 TO 110 DEGREES. IN THIS ENVIRONMENT...PROLONGED EXPOSURE
TO THE HEAT COULD RESULT IN THE DEVELOPMENT OF HEAT ILLNESS.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
172215-
/O.CON.KLCH.HT.Y.0002.160617T1600Z-160618T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...ROANOKE...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA...MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE...
GRAND CHENIER...RUTHERFORD BEACH...TOWN BLUFF...FRED...
HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...
SILSBEE...BEAUMONT...SABINE PASS...SEA RIM STATE PARK...ORANGE...
VIDOR...BRIDGE CITY...HOLLY SPRINGS...JASPER...KIRBYVILLE...
MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE...
FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL...
GIST...BUNA...EVADALE...DEWEYVILLE
416 AM CDT FRI JUN 17 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TEMPERATURE...HEAT INDICES OF 105 TO 110 DEGREES

* IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO 
  CREATE A SITUATION WHERE HEAT ILLNESSES INCLUDING HEAT 
  EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

RUA
970 
WWUS74 KLCH 172010
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CDT FRI JUN 17 2016

...HEAT ADVISORY IN EFFECT FOR THE REST OF THIS AFTERNOON AND FOR
PORTIONS OF THE AREA AGAIN SATURDAY AFTERNOON...

.HIGH PRESSURE ALOFT WILL LIMIT CLOUDS AND PROHIBIT COOLING
SHOWERS. THIS WILL RESULT IN TEMPERATURES CLIMBING INTO THE MID
90S AGAIN THIS AFTERNOON. MEANWHILE...SOUTH WINDS AT THE SURFACE
WILL BRING IN GULF MOISTURE AND RELATIVELY HIGH HUMIDITY. RAIN
CHANCES WILL BEGIN TO INCREASE ACROSS CENTRAL AND SOUTH CENTRAL
LOUISIANA SATURDAY AFTERNOON PERHAPS KEEPING TEMPERATURES DOWN A
DEGREE OR TWO, BUT SOUTHEAST TEXAS AND WESTERN SECTIONS OF
LOUISIANA WILL APPROACH HEAT ADVISORY CRITERIA AGAIN. THE
COMBINATION OF TEMPERATURES AND HUMIDITY WILL CREATE HOT AND VERY
MUGGY CONDITIONS...WITH APPARENT TEMPERATURES OR THE HEAT INDEX
FROM 105 TO 110 DEGREES. IN THIS ENVIRONMENT...PROLONGED EXPOSURE
TO THE HEAT COULD RESULT IN THE DEVELOPMENT OF HEAT ILLNESS.

LAZ027-030-031-041-042-073-074-TXZ180-201-215-216-259>262-180600-
/O.NEW.KLCH.HT.Y.0003.160618T1600Z-160619T0000Z/
/O.CON.KLCH.HT.Y.0002.000000T0000Z-160618T0000Z/
VERNON-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA...OAKDALE...
KINDER...LAKE CHARLES...SULPHUR...HATHAWAY...JENNINGS...TOPSY...
ROANOKE...WELSH...LAKE ARTHUR...HACKBERRY...JOHNSON BAYOU...
GRAND LAKE...KLONDIKE...CAMERON...CREOLE...GRAND CHENIER...
RUTHERFORD BEACH...TOWN BLUFF...FRED...HILLISTER...IVANHOE...
SPURGER...WARREN...WOODVILLE...LUMBERTON...SILSBEE...BEAUMONT...
SABINE PASS...SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY...
HOLLY SPRINGS...JASPER...KIRBYVILLE...MAGNOLIA SPRINGS...
MT. UNION...ROGANVILLE...BURKEVILLE...FARRSVILLE...JAMESTOWN...
NEWTON...WIERGATE...BLEAKWOOD...CALL...GIST...BUNA...EVADALE...
DEWEYVILLE
310 PM CDT FRI JUN 17 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY. 

* TEMPERATURE...HEAT INDICES OF 105 TO 110 DEGREES

* IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO 
  CREATE A SITUATION WHERE HEAT ILLNESSES INCLUDING HEAT 
  EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

LAZ028-029-032-033-043>045-052>055-180000-
/O.CON.KLCH.HT.Y.0002.000000T0000Z-160618T0000Z/
RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...EFFIE...
MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...
VILLE PLATTE...BEAVER...ST. LANDRY...MAMOU...REDDELL...LAWTELL...
OPELOUSAS...EUNICE...CROWLEY...RAYNE...BRANCH...CHURCH POINT...
RICHARD...LAFAYETTE...BREAUX BRIDGE...CADE...ST. MARTINVILLE...
ABBEVILLE...INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...
NEW IBERIA...MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE
310 PM CDT FRI JUN 17 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...HEAT INDICES OF 105 TO 110 DEGREES

* IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO 
  CREATE A SITUATION WHERE HEAT ILLNESSES INCLUDING HEAT 
  EXHAUSTION AND HEAT STROKE WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jun 16, 11:00 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 16, 11:00 AM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1100 AM CDT THU JUN 16 2016

.DISCUSSION...
18z taf issuance.

&&

.AVIATION...
SCT CU development over most of SE TX/S LA this morning ~2500-3500
ft. May have intermittent MVFR ceilings thru 20z, but expected to
rise above 3000ft after 20z. SSW 8-12 kts with gusts near 20 kts
this afternoon, diminishing to ~5 kts or so this evening and
overnight.

DML

&&

.PREV DISCUSSION... /issued 957 AM CDT THU JUN 16 2016/

UPDATE...A hot day is underway with heat indices near or at the
advisory criteria. The previous forecast remains on target and no
changes are needed at this time.

PREV DISCUSSION... /issued 628 AM CDT THU JUN 16 2016/

DISCUSSION...
16/12Z TAF Issuance.

AVIATION...
Some sct/bkn low clouds and patchy fog have developed acrs parts
of cntl and srn LA early this morning. Periodic IFR cigs/vsbys are
expected at AEX through 14Z, while LIFR/IFR vsbys will slowly
improve through 14-15Z at ARA. VFR conditions are expected to
prevail areawide once cigs scatter and fog lifts, and continue
through tonight as high pres remains over the region. SWly winds
5-10 kts will diminish this evening.

24

PREV DISCUSSION... /issued 341 AM CDT THU JUN 16 2016/

DISCUSSION...
A muggy predawn across the forecast area, with apparent
temperatures in some location as of 16/08z still in the mid to
upper 80s. There will also be some spotty patchy fog until about
sunrise with the high low level moisture, light winds, and stable
air mass.

Upper air analysis from 16/00z shows mid/upper level ridge
centered across southeast Texas, and still building east into the
forecast area, with height rises noted at 70H and 50H.

The mid/upper level ridge will hold through Friday. This will
limit convection allowing for very warm air temperatures with
highs in the mid 90s. Surface winds will remain off the Gulf
helping to provide very muggy conditions. Max apparent
temperatures during the late morning into afternoon hours will be
around or above 105F degrees. Looks like some locations may get to
the necessary local policy value of 108F degrees to keep the Heat
Advisory that was issued yesterday for today in place. Conditions
may warrant extending the heat advisory for Friday also.

The upper level ridge will retrograde to the west over the
weekend. This will allow for enough of a weakness to develop
aloft...along with steering winds to become more northeast...that
will help a backdoor "cool" front to move down into the forecast
area late Saturday into Sunday. Increase moisture aloft will help
produce more cloud cover and showers to cool temperatures...especially
on Sunday. The best chance for showers and storms will come late
Saturday Night into Sunday with frontal lift. Also, some guidance
is suggesting a possible nocturnal MCS moving from the northeast
to the southwest across the forecast area during this time period.

Frontal system will wash-out on Monday. However, enough moisture
and weakness aloft to keep chance pops in the forecast, for mainly
afternoon showers and thunderstorms.

A flat upper level ridge centered over the southwest U.S. will
expand eastward from early to mid week. This will again help limit
showers and storms over the forecast area.

Rua

MARINE...
Surface high pressure will continue to ridge across the northern
Gulf of Mexico and into the coastal waters through Friday. This
will keep a light to moderate onshore flow in place. Over the
weekend...a weak surface front will near and enter the coastal
waters from the northeast. This will allow for winds to become
more westerly on Saturday...ahead of the front...then
northeasterly to easterly on Sunday with the front. The chance for
showers and thunderstorms will be back in the forecast for
Saturday and increase on Sunday with this frontal system.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  97  76  95 /   0  10  10  30
LCH  77  95  78  94 /   0  10  10  20
LFT  77  95  77  94 /   0  10  10  30
BPT  76  95  77  94 /   0  10  10  20

&&

.LCH Watches/Warnings/Advisories...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
     052>055-073-074.

TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
     259>262.

GM...None.
&&

AVIATION...08
Hazardous weather outlook, Jun 16, 4:37 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 AM CDT THU JUN 16 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
171100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
437 AM CDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS ARE EXPECTED AS AN UPPER LEVEL RIDGE
REMAINS IN PLACE TO PROHIBIT ANY COOLING SHOWERS. AFTERNOON HEAT
INDEX READINGS WILL BE FROM 103 TO 108 DEGREES...AND A HEAT
ADVISORY WILL BE IN EFFECT. THOSE THAT MUST DO ANY OUTDOOR
ACTIVITIES SHOULD DRINK PLENTY OF WATER AND TRY TO TAKE FREQUENT
BREAKS IN SHADED AREAS OR INSIDE COOL LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HOT AND HUMID CONDITIONS WITH AFTERNOON HEAT INDEX READINGS
AROUND 105 DEGREES WILL CONTINUE ON FRIDAY AND POSSIBLY FOR SOME
LOCATIONS ON SATURDAY. OVER THE WEEKEND A WEAK FRONT WILL HELP
SPARK OFF SHOWERS AND THUNDERSTORMS...ESPECIALLY ON SATURDAY NIGHT
INTO SUNDAY. SOME OF THESE STORMS WILL PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-171100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
437 AM CDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR SHOWERS AND STORMS WILL INCREASE OVER THE WEEKEND.
WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE STORMS...ALONG WITH
FREQUENT CLOUD TO WATER LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:09 AM CDTRiver Flood WarningLCHJefferson, Orange25 hr

Nearby

Heat Advisories in Louisiana, 2016Heat Advisories in Texas, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.